Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 126, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2002, 3:16 PM CDT for 4 counties in Mississippi. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2002, 3:16 PM CDT (20:16 UTC)
- Expired
- Apr 8, 2002, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clay County, MS, Kemper County, MS, Lowndes County, MS, Noxubee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 3:25 PM CDT | Thunderstorm Wind | Shuqualak, MS | Several trees and powerlines were blown down across southern portions of the county. |
| Apr 8, 3:25 PM CDT | Thunderstorm Wind | Countywide, MS | Several trees and powerlines were blown down across the county. |
| Apr 8, 3:30 PM CDT | Thunderstorm Wind | West Pt, MS | Damaging straighline winds peeled back 3 roofs on homes in the area. A barn was also destroyed. Several trees and powerlines were blown down along Highway 50. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 082016
SVRJAN
MSC025-069-087-103-082045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT MON APR 8 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHEAST MISSISSIPPI
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 345 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 16 MILES WEST OF ARTESIA TO
8 MILES WEST OF DE KALB...MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR DE KALB AT 335 PM CDT
BE NEAR SHUQUALAK...CRAWFORD...ARTESIA...BROOKSVILLE AT 345 PM CDT
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3334 8840 3259 8858 3258 8890 3294 8879
3328 8880 3330 8866 3357 8867 3364 8894
3362 8852What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:45 AM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Apr 8, 9:45 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT MON APR 8 2002 FIRST ROUND OF ACTIVE WEATHER DYING DOWN AND EXPECT MORE DEVELOPMENT THIS AFTERNOON WITH POSSIBLE SEVERE WEATHER...FLOODING...AND SUSTAINED WINDS OF 20 TO 25 MPH. EARLY MORNING MCS HAS ABOUT ENDED WITH OUTFLOW BOUNDARY ALONG I-59. MOST STORM TOTAL PRECIPITATION AMOUNTS IN THE ONE HALF TO ONE INCH RANGE EXCEPT LOCALLY 2 INCHES IN NERN LA. HAVE UPDATED ZONES TO PUSH ADDITIONAL HEAVY RAINS TO THIS AFTERNOON AS DIFFERENTIAL DIVERGENCE COUPLET(300-850MB) MOVES UP THE MS RIVER FROM 18Z TO 03Z. UNDER C-11 WILL SHORTEN WORDING SOME ALSO BY REMOVING ASSUMED CATEGORICAL POPS AT LEAST IN FIRST PERIOD. CONCERNING SEVERE POTENTIAL...EARLY ONSET OF RAIN HAS STABILIZED AIRMASS TEMPORARILY HOWEVER 0-3KM STORM RELATIVE HELICITIES OF 400(META) TO 600(RUC) M2/S2 STILL IN TACT FOR THIS AFTERNOON. EXPECT ELEVATED INSTABILITY WILL MEAN MOSTLY LARGE HAIL THREAT AS STORMS MOVE NE ACROSS THE RAIN-COOLED DOME. WILL KEEP MENTION OF SEVERE FOR NEARLY ALL LOCATIONS THIS AFTERNOON AND ADD HEAVY RAINS FOR SERN PORTIONS TONIGHT AS MID LEVEL TROUGH MOVES EASTWARD TONIGHT. MAY HAVE TO EXPAND FLOOD WATCH SEWD FOR TONIGHT. PRELIM NUMBERS... JAN 070/062 075/058 075 +86-0 MEI 071/061 073/056 075 88710 .JAN... AR...FLOOD WATCH FOR TODAY AND WIND ADVISORY FOR TODAY...EXTREME SOUTHEAST AR ZONES. LA....FLOOD WATCH FOR TODAY AND WIND ADVISORY FOR TODAY IN NORTHEAST LA ZONES MS...WIND ADVISORY FOR TODAY FOR ALL THE KJAN MS ZONES. FLOOD WATCH FOR TODAY FOR ALL KJAN ZONES ALONG AND WEST OF EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN LINE.
In the hours before
Special weather statement, Apr 8, 1:19 PM CDT, 1 hour 57 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 119 PM CDT MON APR 08 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND SOUTHEAST OF A GRENADA TO YAZOO CITY TO VICKSBURG LINE. LARGE HAIL TO THE SIZE OF QUARTERS WILL BE A THREAT OVER THIS AREA. DAMAGING WIND GUSTS TO 70 MPH AND A FEW TORNADOES COULD ALSO OCCUR OVER SOUTHEAST MISSISSIPPI ALONG AND SOUTH OF INTERSTATE 20...AND EAST OF INTERSTATE 55. NON SEVERE THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE MISSISSIPPI DELTA. AN APPROACHING COLD FRONT WILL TRIGGER NUMEROUS THUNDERSTORMS ACROSS THE AREA THROUGH TONIGHT. STRONG WINDS IN LOWER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH AN UNSTABLE AIRMASS OVER THE AREA TO BRING A RISK OF SEVERE STORMS TO MUCH OF CENTRAL AND EASTERN MISSISSIPPI. THE RISK OF SEVERE STORMS WILL DIMINISH THIS EVENING. ...FLOODING... A FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON ALONG AND WEST OF A LINE FROM EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN. A SLOW MOVING FRONTAL SYSTEM WILL APPROACH THE MISSISSIPPI RIVER BY THIS EVENING. AHEAD OF THE FRONT...STRONG THUNDERSTORMS WITH PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED TO OCCUR. EAST OF THE FLOOD WATCH AREA IN EASTERN PORTIONS OF MISSISSIPPI...STRONG STORMS WITH LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. PEOPLE LIVING IN LOW LYING AREAS OR NEAR RIVERS OR STREAMS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND. ...NON PRECIPITATION... BREEZY SOUTHERLY WINDS WILL CONTINUE ALONG AND EAST OF A WEST POINT TO RALEIGH TO COLUMBIA LINE THROUGH THE AFTERNOON...CAUSING AREA LAKES AND RIVERS TO REMAIN CHOPPY. WITH WINDS STEADY FROM 20 TO 25 MPH WITH GUSTS TO 40 MPH POSSIBLE...CAUTION IS ADVISED. CAUTION IS ALSO ADVISED FOR THOSE DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST...WEST ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 8, 1:58 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT MON APR 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM D LO MS WIND DAMAGE
04/08/02 SIMPSON TREES DOWN JUPITER ROAD
NEAR DLO AND OFF CAMPBELL
CREEK ROAD NORTH OF THE
STRONG RIVER. REPORTED BY
SIMPSON COUNTY SHERIFFS
OFFICE.Local storm report, Apr 8, 1:59 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CST MON APR 08 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM D LO MS WIND DAMAGE
04/08/02 SIMPSON TREES DOWN JUPITER ROAD
NEAR DLO AND OFF CAMPBELL
CREEK ROAD NORTH OF THE
STRONG RIVER. REPORTED BY
SIMPSON COUNTY SHERIFFS
OFFICE.Special weather statement, Apr 8, 2:24 PM CDT, 52 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT MON APR 08 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND SOUTHEAST OF A GRENADA TO YAZOO CITY TO VICKSBURG LINE. LARGE HAIL TO THE SIZE OF QUARTERS WILL BE A THREAT OVER THIS AREA. DAMAGING WIND GUSTS TO 70 MPH AND A FEW TORNADOES COULD ALSO OCCUR OVER MUCH OF EASTERN MISSISSIPPI...ALONG AND EAST OF A MONTICELLO TO EUPORA LINE. NON SEVERE THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE MISSISSIPPI DELTA. AN APPROACHING COLD FRONT WILL TRIGGER NUMEROUS THUNDERSTORMS ACROSS THE AREA THROUGH TONIGHT. STRONG WINDS IN LOWER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH AN UNSTABLE AIRMASS OVER THE AREA TO BRING A RISK OF SEVERE STORMS TO MUCH OF CENTRAL AND EASTERN MISSISSIPPI. THE RISK OF SEVERE STORMS WILL DIMINISH THIS EVENING. ...FLOODING... A FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON ALONG AND WEST OF A LINE FROM EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN. A SLOW MOVING FRONTAL SYSTEM WILL APPROACH THE MISSISSIPPI RIVER BY THIS EVENING. AHEAD OF THE FRONT...STRONG THUNDERSTORMS WITH PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED TO OCCUR. EAST OF THE FLOOD WATCH AREA IN EASTERN PORTIONS OF MISSISSIPPI...STRONG STORMS WITH LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. PEOPLE LIVING IN LOW LYING AREAS OR NEAR RIVERS OR STREAMS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND. ...NON PRECIPITATION... BREEZY SOUTHERLY WINDS WILL CONTINUE ALONG AND EAST OF A WEST POINT TO RALEIGH TO COLUMBIA LINE THROUGH THE AFTERNOON...CAUSING AREA LAKES AND RIVERS TO REMAIN CHOPPY. WITH WINDS STEADY FROM 20 TO 25 MPH WITH GUSTS TO 40 MPH POSSIBLE...CAUTION IS ADVISED. CAUTION IS ALSO ADVISED FOR THOSE DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST...WEST ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 8, 2:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CST MON APR 08 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM D LO MS WIND DAMAGE
04/08/02 SIMPSON TREES DOWN JUPITER ROAD
NEAR DLO AND OFF CAMPBELL
CREEK ROAD NORTH OF THE
STRONG RIVER. REPORTED BY
SIMPSON COUNTY SHERIFFS
OFFICE.Local storm report, Apr 8, 3:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON APR 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM MS WIND DAMAGE
04/08/02 WINSTON TREES AND POWERLINES DOWN
IN EAST PORTION OF
COUNTY. REPORTED BY
WINSTON COUNTY C.D.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:31 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 29 min |
| Apr 8, 5:58 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 47 min |
| Apr 8, 6:02 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 43 min |
| Apr 8, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| Apr 8, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 54 min |
| Apr 8, 8:48 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 27 min |
| Apr 8, 11:56 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 49 min |
| Apr 8, 12:55 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 35 min |
| Apr 8, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 26 min |
| Apr 8, 1:16 PM CDT | Tornado Warning | JAN | Simpson | 29 min |
| Apr 8, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 25 min |
| Apr 8, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 23 min |
| Apr 8, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 33 min |
| Apr 8, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 28 min |
| Apr 8, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 24 min |
| Apr 8, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 37 min |
| Apr 8, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 28 min |
| Apr 8, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 35 min |
| Apr 8, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 27 min |
| Apr 8, 2:39 PM CDT | Tornado Warning | JAN | Jasper | 36 min |
| Apr 8, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 22 min |
| Apr 8, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 33 min |
| Apr 8, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 31 min |
| Apr 8, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Apr 8, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 34 min |
| Apr 8, 3:12 PM CDT | Tornado Warning | JAN | Forrest | 33 min |
| Apr 8, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Apr 8, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.